Dear Raniah and Karen, Thank you so much for your helpful replies. As far as the pill cutter I think I need to buy a new one so i'll try that and see how it works. I even have to cut the dog's arthritis pills! As far as my med goes I think I will wait to see my Pdoc and see what she has to say. Past summers when I was even on the highest dose I would get bad depression so I am thinking it is the season, my worry over my son and the fact that I don't have much to do. Raniah, almost all of my summers I was working because I had a full time managerial position that kept me very busy. I sometimes went to my office on weekends when I was alone with my boys gone because I could do work in peace and be out of the house. It always took my mind off of myself. Now I have other worries. I don't want to go up on the med because I have lost weight but have a good 40 lbs to lose. I need to lose the weight because it will help with my asthma and my high blood pressure. I worry about my health as I was so sick last year and I just don't know what to expect. I'm not anticipating anything but one of my closest friends just had a heart attack and she is my age. I think knowing that too gets me down. I see my therapist on Tues. and she always helps me. She knows all about my son's situation and she will advise me on how to help him yet pull back. I think the older I get the more I worry about the uncertainty of life. I know I should concentrate on the good things in my life but I can get carried away at times. I hope if I can find a part time job that will help me but there is not much around here and I can't work too many hours because I do not have much energy anymore due to having radiation therapy. So I will see what happens with the dr. and therapist and hope I can come up with a plan that will work better for me. Thanks again for all your wonderful. thoughtful help.
Good Morning Aurora,
I am just getting to your post as I wanted to have enough time to give you a thoughtful answer. :)
On your first question, a small sharp knife sometimes works, for example, an XACTO knife - but the pill can go flying, so leave some barriers around the area where you are cutting the pill.
The best approach using the pill cutter is patience, patience, cut slowly and carefully... and using a pill cutter with a really sharp blade. They are quite inexpensive so perhaps buying 2 when you purchase a pill cutter would give you a spare for the day of a dull blade.
I have read through the responses and as always you have received very caring and wise responses.
I am one person that had to go back up on my AD meds at one time and also I searched high and low for the best match after my original AD med pooped out. I never did find another med that worked as well so I went the therapy route. Right now I am off of SNRI, Cymbalta for about 8 weeks and feeling pretty good but do have days that could be better.
If you feel you would benefit by increasing your med for awhile please do give yourself permission to request that of your physician and no beating yourself up about it. It is OK. I promise it does not make you a weak or less of a person. It is simply taking care of yourself.
Now as far as supporting your son, is there a way you can start to steer your Sunday conversations with him into the positive zone and help him start to let go of his loss and pain. For me rehashing all the hurts and pains I have endured sometimes makes me feel depressed and the tears start to flow.
I am sure watching your son go through this has affected your own depression as you are a loving and caring Mother and when our children hurt we hurt. That of course makes us feel sad and then the depression kicks in on us.
It is true that there is no way around feeling emotional pain after a relationship breakup. When a relationship dies, people are often surprised at how hard it is to manage the heartbreak and the fact that it can feel a lot like grieving. Even though it may seem impossible to go on after a shattered relationship, it’s very important to help your son look past the pain in order to survive this situation. Turning him toward positive steps is a wonderful way to help both of you get past this sad time for him.
You are doing the right things but in order to survive this tough time, I agree 100% with Karen, you must take care of you. Remember you cannot change fate or cure your son's pain but you can be there and support him as you are doing. Just knowing that he is young and a survivor will help you stay in the moment.
You have my support and friendship as always.
I wish you peace dear Aurora.
Thank you Kitt for the suggestion to get 2 pill cutters. I think mine must be dull now as I have had it for over a year so will get new ones. I see my therapist on Tues. so will go over all the things I need to cover. Things are OK during the week with my son, its just weekends he gets so down. I think you are right that he has to put this past him before he can recover. Right now he feels he is always thinking about her but he gets rational and says it would never work and he knows he is better off. I guess he just needs the time to grieve and then I think I may have to have him work out this with his therapist. As far as going up on my med I will talk to my Pdoc. But there is one problem. I don't like her anymore. I don't think she is understanding of me and she is really trying to get me off my meds. I may have to find a new Pdoc, but that isn't easy so I will talk this over with my therapist who is wonderful. I wish I could get this awful feeling I have in the pit of my stomach to go away. I feel like someone has punched me. I am having trouble eating too as I have lost my appetite. Strange isn't it as I have so much weight to lose. I also know the problem is summertime. It has finally turned summer here after tons of rain and it has become hot and humid. I don't do well in the heat and that is another problem in terms of getting out. Also, I think back to childhood when my mother would ship me off to camp for 2 months and I hated it. Maybe there is some association there with why I don't like summer. I think it is the feeling of being left to myself and that is why I get so lonely over the weekends my sons go away. I am trying to make some plans for the 4th of July but most of my friends will be away so that is going to be difficult. I will post how I am doing after I see my therapist.
Thanks Frances and Duck for your replies. I will check with the pharmacist on the best way to cut the pills. I am still wondering about my Pdoc. Should I look around and try to find another one? I really don't like her and her main interest with me now seems to be getting me off my meds when this is when I truly need them. And she is so business like and I don't think understands me even though I have told her everything I have been through. She doesn't know about my son's cancelled wedding yet because it was still on the last time I saw her and I was doing well on the low dose and feeling good. I also told her how I was trying to get my other son independent so he can learn to live on his own. She knows he has epilespy and has OCD. If anyone knows anything about OCD then you can imagine what a hard time I have with this son. He takes the longest showers because he feels he can't get clean enough. I bought a 20 bar pack of soap at Costco 2 weeks ago and he has already used up 6 bars.! He gets so angry at the smallest thing but this is caused by his epilepsy meds which he has very high doses to keep him seizure free. He knows he does this and says he is sorry but it is wearing on me and i'm sure contributing to my depression. I will ask my therapist what to do about the Pdoc because I think she recommended her. I have been seeing the Pdoc for at least 8 years so I suppose that is why she decided she wants to get me off meds. But if I am going to be so depressed and anxious why shouldn't I have the meds? I just really feel stuck right now and not sure which way to turn. I think my loss of appetite must have something to do with my feeling so down. It is not so easy to find a good Pdoc and they are so expensive. I only need one for the meds. Any suggestions would be appreciated.